MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Deformity/ Disfigurement (2360); Disability (2371)
Date of Event 04/22/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence and subsequent surgical intervention.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2007, the patient was implanted with bard composix e/x mesh to repair a hernia.It is alleged that the defective mesh device failed, causing the patient to experience severe pain and suffering, and necessitating a mesh revision surgery on (b)(6) 2008.The patient suffered severe complications following surgeries including abdominal pain, gastrointestinal malfunction, grotesque swelling, and hernia recurrence.The implantations and failures of the bard mesh devices have had a devastating impact on the patient, leaving with permanent injuries and impairments, including scarring, disfigurement, chronic pain, and such further and other injuries.It is also alleged that the patient also experienced pain, suffering, loss of enjoyment of life, permanent physical disability, loss of physical, mental and emotional health.The patient continues to undergo medical care and treatment and alleges for further medical care in the foreseeable future.It is also alleged that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10423085
Report Number1213643-2020-07577
Device Sequence Number19537074
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2011
Device Catalogue Number0123680
Device Lot Number43DQD343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age36 YR